Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 182, NWS Paducah, KY

June 12, 2004New Madrid County, Scott County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jun 12, 2004, 4:11 PM CDT for New Madrid County, Scott County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2004, 4:11 PM CDT (21:11 UTC)
Expired
Jun 12, 2004, 4:45 PM CDT
In force
34 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties New Madrid County, MO, Scott County, MO

The radar

The Paducah radar (KPAH), 73 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:35 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1685 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 122111
SVRPAH
MOC143-201-122145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
411 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN SOUTHEAST MISSOURI
  NEW MADRID COUNTY IN SOUTHEAST MISSOURI

* UNTIL 445 PM CDT

* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 5 MILES NORTHWEST OF CHAFFEE TO 6
  MILES SOUTHWEST OF LILBOURN...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE BENTON...BLODGETT...CANALOU...
  COMMERCE...HAY-WOOD CITY...HOWARDVILLE...KELSO...LAMBERT...
  MATTHEWS...MINER...MOREHOUSE...MORLEY...NEW MADRID...NORTH
  LILBOURN...ORAN...SIKESTON...VANDUSER...CROWDER...FARRENBURG AND
  TANNER

THIS LINE OF STORMS HAS A HISTORY OF DAMAGING WINDS. TAKE COVER IN A 
SUBSTANTIAL SHELTER.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3696 8969 3703 8974 3717 8974 3722 8947
          3705 8937 3686 8953 3670 8941 3656 8939
          3652 8970

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:40 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 12, 2:40 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
240 PM CDT SAT JUN 12 2004

ACTIVE WEATHER DAY...AS WE HAVE HAD CONVECTION ONGOING SINCE AROUND
SUNRISE. A FEW PULSE STORMS TODAY...WITH ISOLATED STRONG / SEVERE
WIND GUSTS AND VERY HEAVY RAINFALL. PHASE 2 ABOUT TO BEGIN...AS
CONVECTION OVER SOUTH CENTRAL MISSOURI AND NORTHERN ARKANSAS
CONTINUES TO MOVE ENE TOWARD THE WESTERN END OF OUR FA.
MEANWHILE...CONVECTION OVER WESTERN KENTUCKY SHOULD CONTINUE IT ESE
MOVEMENT / PROPAGATION THRU MID AFTERNOON. BASED ON REGIONAL MOSAIC
TRENDS...WILL HAVE FAIRLY HIGH POPS INTO THE EVENING HOURS...WITH
BEST COVERAGE AND STRONGEST ACTIVITY EXPECTED FROM SE MO INTO WRN KY
AND SRN TIP OF ILLINOIS. THIS THINKING WILL BE REFLECTED IN THE POP
/ WX GRIDS AND PUBLIC FORECAST TO SOME DEGREE...BUT COVERAGE SHOULD
BE DECENT NORTH TOO. OVERNIGHT...WILL TAPER POPS OFF TO CHANCE
CATEGORY...BUT LEAVE THEM IN NONE THE LESS.

GENERALLY FOLLOWED THE ETA...LIKE THE PREVIOUS FORECAST SHIFT DID.
OVERALL...THE FLOW PATTERN WILL SHIFT FROM SW...WITH THE RIDGE OVER
THE EASTERN U.S. MOVG OUT...TO A MORE WESTERLY FLOW. HOWEVER THE
ETA SUGGESTS NO FROPA THROUGH LATE TUESDAY...WHICH IS MORE IN LINE
WITH OUR PREVIOUS THINKING...AND WHAT WAS SHOWN IN THE ECMWF
YESTERDAY. CONFIDENCE OVERALL IS NOT ALL THAT HIGH WITH REGARD TO
SPECIFICS...FRONTAL PLACEMENT...TIMING S/WVS EARLY NEXT WEEK. SO
THROUGH THAT TIME PERIOD...WILL HAVE AT LEAST LOW POPS IN JUST ABOUT
EVERY PERIOD...AND TRY TO REFLECT SLIGHTLY BETTER CHANCES WHEN WE
EXPECT MINOR DISTURBANCES AND BETTER MOISTURE TO MOVE THROUGH...BASED
ON ETA MODEL DEPICTION.

WILL CARRY A CHANCE OF PRECIPITATION FOR LATE NEXT WEEK...AND
TRANSITION POPS TO CHANCE CATEGORY OVER SE MO AND SW KY BY
FRIDAY...PER A COMPROMISE OF THE ECMWF AND GFS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 12, 4:24 AM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
424 AM CDT SAT JUN 12 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-131000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
424 AM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS TODAY AND TONIGHT MAY REACH SEVERE
LEVELS...PRODUCING A FEW DAMAGING WIND GUSTS AND LARGE HAIL. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM
CAPE GIRARDEAU MISSOURI TO EVANSVILLE INDIANA. SOUTH OF THE SLIGHT
RISK AREA...ANY SEVERE WEATHER OCCURRENCES WILL BE ISOLATED AT MOST.

MINOR FLOODING CONTINUES ALONG PORTIONS OF THE OHIO RIVER. CHECK THE
LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH MONDAY...WITH
SOME STORMS POSSIBLY REACHING SEVERE LEVELS. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY OVER MUCH OF THE
OUTLOOK AREA...MAINLY NORTH OF A LINE FROM CAPE GIRARDEAU MISSOURI TO
HOPKINSVILLE KENTUCKY. AGAIN...THE MAIN HAZARDS WILL BE DAMAGING
WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO LIKELY IN THE STORMS.

THERE WILL BE A LULL IN THE STORMS TUESDAY AND WEDNESDAY...BEFORE
STORMS INCREASE AGAIN LATE IN THE WEEK. STORMS LATE IN THE WEEK MAY
BE STRONG.

ALL POINTS ALONG THE OHIO RIVER ARE FORECAST TO BE UNDER FLOOD STAGE
BY SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS MAY BE REQUESTED ANY TIME THROUGH MONDAY.
SPOTTERS...ESPECIALLY THOSE UNDER A SLIGHT RISK OF SEVERE
THUNDERSTORMS...ARE ASKED TO BE READY TO ACTIVATE.

YORK

In the hours before

Local storm report, Jun 12, 2:40 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
240 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     HAZEL                   36.51N 88.33W
06/12/2004                   CALLOWAY           KY   AMATEUR RADIO

            TREE UPROOTED.

&&

SMITTY
Local storm report, Jun 12, 2:58 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
258 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TSTM WND DMG     DONIPHAN                36.62N 90.82W
06/12/2004                   RIPLEY             MO   EMERGENCY MNGR

            SEVEREAL REPORTS OF TREES DOWN IN COMMUNITY.

&&

SMITTY
Local storm report, Jun 12, 3:24 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
324 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     7 E NEELYVILLE          36.56N 90.38W
06/12/2004                   BUTLER             MO   BROADCAST MEDIA

            TREES DOWN IN COMMUNITY OF COON ISLAND.

&&

SMITTY
Local storm report, Jun 12, 3:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
357 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     6 SE WILLIAMSVILLE      36.91N 90.47W
06/12/2004                   BUTLER             MO   LAW ENFORCEMENT

            TREES DOWN ON U.S. HIGHWAY 67 NORTH AND MISSOURI HIGHWAY
            172 IN WAYNE COUNTY.

&&

SMITTY
Local storm report, Jun 12, 3:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
358 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     4 SE WILLIAMSVILLE      36.93N 90.50W
06/12/2004                   WAYNE              MO   LAW ENFORCEMENT

            TREES DOWN ON U.S. HIGHWAY 67 NORTH AND MISSOURI HIGHWAY
            172 IN WAYNE COUNTY.

&&

SMITTY
Local storm report, Jun 12, 4:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
406 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND DMG     3 S ZALMA               37.10N 90.08W
06/12/2004                   BOLLINGER          MO   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 51 NORTH NEAR COMMUNITY OF ARAB.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:38 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley37 min
Jun 12, 2:58 PM CDTSevere Thunderstorm WarningPAHButler62 min
Jun 12, 3:11 PM CDTSevere Thunderstorm WarningPAHWayne34 min
Jun 12, 3:39 PM CDTSevere Thunderstorm WarningPAHBollinger51 min
Jun 12, 4:03 PM CDTSevere Thunderstorm WarningPAHCape Girardeau57 min
Jun 12, 4:19 PM CDTSevere Thunderstorm WarningPAHMississippi41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.